Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 28, 2007, 3:51 AM CST for Itawamba County, Monroe County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2007, 3:51 AM CST (09:51 UTC)
- Expired
- Dec 28, 2007, 4:30 AM CST
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 4:00 AM CST | HAIL 1 | 8 S Fulton, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 280951
SVRMEG
MSC057-095-281030-
/O.NEW.KMEG.SV.W.0233.071228T0951Z-071228T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
351 AM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 430 AM CST
* AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR AMORY...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHVILLE...NEW SALEM AND TREMONT.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3409 8858 3410 8854 3415 8853 3421 8843
3435 8816 3423 8816 3422 8817 3410 8818
3396 8849
TIME...MOT...LOC 0951Z 239DEG 49KT 3408 8845
$$2 follow-up statements
000
WWUS54 KMEG 281004
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 AM CST FRI DEC 28 2007
MSC095-281014-
/O.CAN.KMEG.SV.W.0233.000000T0000Z-071228T1030Z/
MONROE MS-
404 AM CST FRI DEC 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
AT 404 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3410 8854 3415 8853 3421 8843 3434 8817
3423 8816 3410 8818 3408 8823 3409 8825
TIME...MOT...LOC 1004Z 234DEG 45KT 3420 8831
$$
MSC057-281030-
/O.CON.KMEG.SV.W.0233.000000T0000Z-071228T1030Z/
ITAWAMBA MS-
404 AM CST FRI DEC 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHERN ITAWAMBA COUNTY...
AT 404 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR NEW SALEM...OR ABOUT 7 MILES SOUTHEAST OF FULTON...
MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TREMONT.
LAT...LON 3410 8854 3415 8853 3421 8843 3434 8817
3423 8816 3410 8818 3408 8823 3409 8825
TIME...MOT...LOC 1004Z 234DEG 45KT 3420 8831
$$000
WWUS54 KMEG 281021
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CST FRI DEC 28 2007
MSC057-281031-
/O.EXP.KMEG.SV.W.0233.000000T0000Z-071228T1030Z/
ITAWAMBA MS-
421 AM CST FRI DEC 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ITAWAMBA COUNTY WILL
EXPIRE AT 430 AM CST...
AT 421 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3410 8854 3415 8853 3421 8843 3434 8817
3423 8816 3410 8818 3408 8823 3409 8825
TIME...MOT...LOC 1021Z 234DEG 45KT 3432 8810
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 9:49 PM CST, 6 hours 2 minutes earlier.
Area forecast discussion, Dec 27, 9:49 PM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 949 PM CST THU DEC 27 2007 .UPDATE... WILL INCREASE RAIN CHANCES FOR AFTER MIDNIGHT TONIGHT OVER MUCH OF THE MID-SOUTH. OTHER SMALL ADJUSTMENTS WILL BE MADE TO TEMPERATURES AND WINDS. && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL RAPIDLY DEVELOP AND MOVE ACROSS THE MID-SOUTH AFTER MIDNIGHT TONIGHT. A FEW STRONG THUNDERSTORMS WITH SMALL HAIL IS POSSIBLE MAINLY SOUTH OF INTERSTATE 40. AT 945 PM CST...CLOUDY AND DRY CONDITIONS WERE OCCURRING OVER THE MIDSOUTH WITH TEMPERATURES IN THE 38 TO 48 DEGREE RANGE. LOW PRESSURE WAS DEVELOPING OVER TEXAS. NO PRECIPITATION WAS OCCURRING WITHIN ABOUT A 400 MILE RADIUS OF THE AREA. REST OF TONIGHT...MOISTURE AND LIFT WILL DEFINITELY INCREASE AS THE LOW PRESSURE SYSTEM TO OUR WEST STRENGTHENS. A STRONG LOW LEVEL JET...60 KTS AT 850 MB...WILL TRANSPORT ABUNDANT MOISTURE NORTH INTO THE AREA. THE MID LEVELS WILL DESTABILIZE SIGNIFICANTLY...ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP AFTER MIDNIGHT...FIRST SOUTHWEST OF MEMPHIS...THEN QUICKLY MOVE NORTHEAST AND OVERSPREAD MUCH OF THE AREA BY 6 AM CST. TO ACCOUNT FOR THIS...WILL INCREASE RAIN CHANCES OVER MUCH OF THE AREA. AS FOR STRONG THUNDERSTORM POTENTIAL...MODELS INDICATE A FEW STORMS MAY BE SMALL HAIL AND HEAVY RAIN PRODUCERS LATE TONIGHT... ESPECIALLY SOUTH OF INTERSTATE 40 WHERE MOISTURE AND INSTABILITY WILL BE MAXIMIZED. ELEVATED FORECAST CAPES UP TO 800 J/KG ALONG FORECAST STEEP LAPSE RATES BETWEEN 7.5 AND 8 DEGREES CELSIUS BETWEEN 500 AND 700 MB SUPPORT THIS. STRONG WIND SHEAR SUGGEST ELEVATED SUPERCELLS/MULTICELLS. CANNOT RULE OUT A STRAY SEVERE STORM WITH HAIL UP TO THE SIZE OF NICKELS...BUT WIDESPREAD LARGE HAIL IS NOT EXPECTED WITH ONLY LOW AMOUNTS OF INSTABILITY FORECAST. NO SURFACE-BASED CONVECTION IS ANTICIPATED. TEMPERATURES OVERNIGHT WILL SLOWLY RISE WITH INCREASING LOW LEVEL WINDS. SKIES WILL REMAIN CLOUDY. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 259 PM CST THU DEC 27 2007/ DISCUSSION... LOW CLOUDS ARE SLOWLY ERODING OVER THE FORECAST AREA BUT THEY HAVE KEPT TEMPERATURES ON THE COOL SIDE WITH READINGS RANGING FROM THE MID 30S TO NEAR 50. UPPER LEVEL SHORTWAVE WILL BE SWINGING OUT OF THE SOUTHERN ROCKIES TONIGHT AND INTO THE CENTRAL PLAINS. THIS SYSTEM WILL BE SPREADING RAIN INTO THE AREA MAINLY AFTER MIDNIGHT. LOW PRESSURE WILL DEVELOP OVER NORTHEAST LOUISIANA BY FRIDAY MORNING AND TRACK NORTHEAST REACHING EASTERN LOWER MICHIGAN BY FRIDAY NIGHT. THIS LOW WILL MEAN MORE RAIN AND ISOLATED THUNDERSTORMS ON FRIDAY. AT THIS POINT IT APPEARS THAT SHOULD BE LITTLE SEVERE WEATHER THREAT OVER THE FORECAST AREA WITH ONLY THE SMALL POSSIBILITY OF SOME ELEVATED THUNDERSTORMS WITH HAIL IN NORTH MISSISSIPPI. THE RAIN SHOULD END BEFORE FRIDAY EVENING AS WEAK HIGH PRESSURE BUILDS IN FOR THE BEGINNING OF THE WEEKEND. A WEAKER UPPER LEVEL SHORTWAVE WILL PASS THROUGH THE REGION SATURDAY NIGHT AND SUNDAY BRINGING A SMALL CHANCE OF RAIN. A COLD FRONT WILL PASS THROUGH THE REGION ON MONDAY. LITTLE MOISTURE IS EXPECTED AHEAD OF THE FRONT SO IT SHOULD BE DRY BUT MUCH COLDER AIR IS BEHIND THE FRONT WHICH WILL SLOWLY MAKES IT WAY INTO THE REGION. THE COLDEST PERIOD WILL BE LATE NEW YEARS DAY INTO WEDNESDAY WHEN OVERNIGHT TEMPERATURES WILL DROP INTO THE TEENS ACROSS MUCH OF THE NORTHERN HALF OF THE FORECAST AREA. TEMPERATURES WILL MODERATE SOME TOWARD THE LATTER HALF OF NEXT WEEK WITH NO PRECIPITATION EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... MEM 41 53 36 50 / 90 90 10 10 MKL 41 53 34 47 / 80 90 10 10 JBR 39 50 32 45 / 80 90 10 10 TUP 48 56 37 53 / 80 90 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Dec 27, 6:00 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 600 PM CST THU DEC 27 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-290200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 600 PM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS WITH HAIL UP TO THE SIZE OF DIMES AND HEAVY DOWNPOURS ARE POSSIBLE SOUTH OF INTERSTATE 40 AFTER 1 AM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WITH SMALL HAIL AND HEAVY DOWNPOURS ARE POSSIBLE FRIDAY...MAINLY ACROSS NORTH MISSISSIPPI...THROUGH 6 PM CST...AS A LOW PRESSURE SYSTEM MOVES ACROSS THE MID-SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS
In the hours before
Special weather statement, Dec 28, 2:49 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 249 AM CST FRI DEC 28 2007 MSZ013-021-022-280915- LAFAYETTE MS-YALOBUSHA MS-CALHOUN MS- 249 AM CST FRI DEC 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 17 MILES WEST OF BRUCE AT 249 AM CST...MOVING NORTHEAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CST.
Local storm report, Dec 28, 2:53 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL HOUSTON 33.90N 89.00W
12/28/2007 E1.75 INCH CHICKASAW MS LAW ENFORCEMENT
GOLF BALL SIZE HAIL IN HOUSTON.
&&
TABLocal storm report, Dec 28, 2:59 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL HOUSTON 33.90N 89.00W
12/28/2007 E1.75 INCH CHICKASAW MS LAW ENFORCEMENT
GOLF BALL SIZE HAIL IN HOUSTON.
0256 AM HAIL SHANNON 34.11N 88.69W
12/28/2007 E0.88 INCH LEE MS LAW ENFORCEMENT
PENNY TO NICKEL SIZE HAIL IN SHANNON
&&
TABSpecial weather statement, Dec 28, 3:25 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 325 AM CST FRI DEC 28 2007 MSZ015-280930- PONTOTOC MS- 325 AM CST FRI DEC 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 10 MILES WEST OF ECRU AT 325 AM CST...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PONTOTOC COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 AM CST.
Special weather statement, Dec 28, 3:42 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CST FRI DEC 28 2007 MSZ005-TNZ091-092-281015- ALCORN MS-HARDIN TN-MCNAIRY TN- 342 AM CST FRI DEC 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI... HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES NORTH OF HINKLE AT 342 AM CST...MOVING NORTHEAST AT 65 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ALCORN...HARDIN AND MCNAIRY COUNTIES...INCLUDING THE CITIES OF CORINTH AND SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 AM CST.
Special weather statement, Dec 28, 3:49 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 349 AM CST FRI DEC 28 2007 TNZ055-281000- DECATUR TN- 349 AM CST FRI DEC 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER DECATUR COUNTY AT 349 AM CST...MOVING EAST AT 70 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 AM CST.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:07 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 38 min |
| Dec 28, 2:41 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc, Prentiss, Tippah, Union | 19 min |
| Dec 28, 2:48 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Lee | 27 min |
| Dec 28, 3:13 AM CST | Severe Thunderstorm Warning | MEG | Itawamba | 32 min |
| Dec 28, 3:31 AM CST | Severe Thunderstorm Warning | MEG | Union | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.